June 10, 2006

Grrrr

I don’t know if it’s the birth control pills, or if it’s that I’m just mad at the universe that we have to do IVF (as if it’s fair that anyone else has to), or if it’s that I’m still really annoyed by a co-worker and a snot at the ob/gyn’s office, both of whom managed to tick me off within a couple hours of each other yesterday afternoon.

Whatever it is, my resulting witchy mood is not pretty. And, it looks like it may be here to stay.

R said something to me this morning. I can’t even remember what he said at this point, but he was making a joke. He has a great sense of humor, and he’s usually terrific at making me laugh. But this morning, he didn’t sense my mood quickly enough, and I was having none of it.

As I walked away, I said, “You DON’T want to go there.”

Thinking I was kidding, he continued on.

I whirled around. “Unless you want to spend the next two months living at your parents’ house, You. Will. KNOCK. IT. OFF.”

I think his mouth may have fallen open in shock, but he high-tailed it back into the other room so fast that it’s hard to say for sure.

I’ll save the “snot at the ob/gyn’s office” story for a time when I can manage to write about it without using vulgar language. But if this is me on birth control pills, imagine how much fun I’m going to be once I really get going on all the drugs for this cycle.

Don’t worry. That pounding sound you hear isn’t someone trying to break into your house. It’s just R, frantically banging on his parents' front door.

5 comments:

Thalia said...

Ah the drugs. The perfect excuse to be horrible to everyone around you for the next three months. Now is the time to say what you really think to your inlaws, your annoying SIL, that guy in the grocery store - I say embrace the grumpiness, it's all part of getting what you want.

sube said...

Ah, once I again I say poor R. ;-)

But actually, I think a foul mood is a pretty typical way to start a cycle, at least it was for me. Like you, I had so much anger at having to do IVF in the first place and the drugs only exacerbated it. So then what's a girl to do but take the head off those nearest and dearest to her? Yes, good times.

Sarah said...

Sounds just like my house...except here it is generally a daily occurance.
Yeah, the drugs will make you grumpy and teary and manic and a million other things. There is a reason that no one has ever said they were just dying to get their Bravelle or Lupron fix for the day!

fisher queen said...

I loathe BCPs. Oddly, they were worse for me than anything else except progesterone. The weight gain was fun too. Ugh. I don't know how people take those things on a regular basis. {Shakes her head in disbelief at the fertiles once again}

Rebecca said...

FQ - Amazingly enough, I took BCPs for 8 years! (Back when I was silly enough to think I was an uber-fertile who would fall pregnant if I missed even just one pill...)

The weight gain wasn't too bad, but the mood swings were tough for the first few years, until a nurse pointed out to me that I was on a triphasic pill rather than monophasic one and switched me over.

And boy was I annoyed when I realized that I'd spent all those years enduring migranes (almost to the point of having to take a leave of absence from work) when I didn't need the pills after all! Ugh...